Alert archive / Florida / Wind Advisories in 2007

Wind Advisory 10, NWS Jacksonville, FL

October 2, 2007Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia

NWS Jacksonville, FL issued this wind advisory at Oct 2, 2007, 4:29 AM EDT for Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia. It took effect at Oct 2, 2007, 8:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2007, 4:29 AM EDT (08:29 UTC)
In effect from
Oct 2, 2007, 8:00 AM EDT
Expired
Oct 2, 2007, 2:50 PM EDT
In force
7 hr
Issued by
NWS Jacksonville, FL

Counties Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2007-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 417 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2007-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
417 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KJAX 020829
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
429 AM EDT TUE OCT 2 2007

FLZ024-025-033-038-GAZ154-166-030000-
/O.NEW.KJAX.WI.Y.0010.071002T1200Z-071003T0000Z/
/O.CON.KJAX.LW.Y.0031.000000T0000Z-071002T1200Z/
NASSAU-DUVAL-ST JOHNS-FLAGLER-COASTAL GLYNN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
ST AUGUSTINE...PALM COAST...BRUNSWICK...ST MARYS
429 AM EDT TUE OCT 2 2007

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT
THIS EVENING. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM
EDT THIS MORNING. 

A TIGHT GRADIENT BETWEEN AN AREA OF LOW PRESSURE TRACKING SOUTH
OF THE AREA AND HIGH PRESSURE TO THE NORTH WILL CONTINUE TO 
PRODUCE STRONG NORTHEAST WINDS. BANDS OF SHOWERS MOVING IN FROM
THE ATLANTIC WILL PROVIDE WIND GUSTS OF 40 MPH AT TIMES. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH
ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 40 TO 57 MPH OR
GREATER AT ANY TIME.

MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION
UNTIL THE WIND SUBSIDES.

 STRONG WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...
AND DOWN POWER LINES. TAKE PRECAUTIONS TO SECURE TRASH CANS...
LAWN FURNITURE...AND ANY OTHER LOOSE OUTDOOR OBJECTS.

 PERSONS IN THE ADVISORY AREA SHOULD KEEP ABREAST OF THE LATEST
WEATHER.

 

$$

FLZ032-037-030000-
/O.EXB.KJAX.LW.Y.0031.071002T1200Z-071003T0000Z/
CLAY-PUTNAM-
INCLUDING THE CITIES OF...GREEN COVE SPRINGS...PALATKA
429 AM EDT TUE OCT 2 2007

...LAKE WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A LAKE
WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING. 

A TIGHT GRADIENT BETWEEN AN AREA OF LOW PRESSURE TRACKING SOUTH
OF THE AREA AND HIGH PRESSURE TO THE NORTH WILL CONTINUE TO 
PRODUCE STRONG NORTHEAST WINDS. BANDS OF SHOWERS MOVING IN FROM
THE ATLANTIC WILL PROVIDE WIND GUSTS OF 30 MPH AT TIMES.

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO
25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE
ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA
SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED
INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN
TRAVELING AS WELL.

$$

PP
1 follow-up statement
000 
WWUS72 KJAX 021850
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT TUE OCT 2 2007

FLZ024-025-033-038-GAZ154-166-030000-
/O.CAN.KJAX.WI.Y.0010.000000T0000Z-071003T0000Z/
/O.EXA.KJAX.LW.Y.0031.000000T0000Z-071003T0000Z/
NASSAU-DUVAL-ST JOHNS-FLAGLER-COASTAL GLYNN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
ST AUGUSTINE...PALM COAST...BRUNSWICK...ST MARYS
250 PM EDT TUE OCT 2 2007

...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A LAKE
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING.
THE WIND ADVISORY HAS BEEN CANCELLED. 

A TIGHT GRADIENT BETWEEN AN AREA OF LOW PRESSURE TRACKING SOUTH
OF THE AREA AND HIGH PRESSURE TO THE NORTH WILL CONTINUE TO
PRODUCE MODERATE NORTHEAST WINDS AROUND 15 TO 25 MPH. BANDS OF
SHOWERS MOVING THROUGH THE AREA WILL ALSO PRODUCE WIND GUSTS OF 30
TO 35 MPH AT TIMES.

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO
25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE
ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA
SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED
INLETS. 

$$

GAZ153-165-030000-
/O.EXA.KJAX.LW.Y.0031.000000T0000Z-071003T0000Z/
INLAND GLYNN-INLAND CAMDEN-
INCLUDING THE CITY OF...WOODBINE
250 PM EDT TUE OCT 2 2007

...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A LAKE
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

A TIGHT GRADIENT BETWEEN AN AREA OF LOW PRESSURE TRACKING SOUTH
OF THE AREA AND HIGH PRESSURE TO THE NORTH WILL CONTINUE TO
PRODUCE NORTHEAST WINDS AROUND 20 MPH. BANDS OF SHOWERS MOVING
THROUGH THE AREA WILL ALSO PRODUCE WIND GUSTS OF 30 MPH AT TIMES.

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO
25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE
ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA
SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED
INLETS. 

$$

FLZ032-037-030000-
/O.CON.KJAX.LW.Y.0031.000000T0000Z-071003T0000Z/
CLAY-PUTNAM-
INCLUDING THE CITIES OF...GREEN COVE SPRINGS...PALATKA
250 PM EDT TUE OCT 2 2007

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

A TIGHT GRADIENT BETWEEN AN AREA OF LOW PRESSURE TRACKING SOUTH
OF THE AREA AND HIGH PRESSURE TO THE NORTH WILL CONTINUE TO
PRODUCE NORTHEAST WINDS AROUND 15 TO 25 MPH. BANDS OF SHOWERS
MOVING THROUGH THE AREA WILL ALSO PRODUCE WIND GUSTS OF 30 MPH AT
TIMES.

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO
25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE
ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA
SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED
INLETS. 

$$

ARS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Oct 2, 3:57 AM EDT, 32 minutes earlier.

Area forecast discussion, Oct 2, 3:57 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
357 AM EDT TUE OCT 2 2007

...LOCAL NOREASTER TO CONTINUE FOR ONE MORE DAY...

.SYNOPSIS/THIS AM...MSAS ANALYSIS SHOWING WEAK SFC LOW NEAR THE
FL STRAITS AND AREA OF HIGH PRESSURE FROM THE CAROLINAS TO TENN
VALLEY. THE PRESSURE GRADIENT BETWEEN THE TWO CONTINUES TO
PRODUCE STRONG NE WINDS ESP ALONG THE COAST. WINDS HAVE BEEN
CONSISTENTLY GUSTING TO NEAR 30 MPH AND THUS ISSUED A LAKE
WIND ADVISORY FOR THE COAST. TIDES RUNNING 1 FOOT ABOVE NORMAL.
WATER VAPOR IMAGERY SHOWING UPPER LOW IN THE EXTREME SE GULF MOVING
WNW. SPOKES OF VORTICITY ARE WRAPPING AROUND LOW AND ARE HELPING TO
ENHANCE SHOWER ACTIVITY OFF FL EAST COAST.

.SHORT TERM (TODAY-THURS)...BOTH UPPER AND SFC LOW MOVE WNW TODAY
AND BECOME A VERTICALLY STACKED SYSTEM IN THE SE CENTRAL GULF
TONIGHT. THE INVERTED TROUGH AXIS TO THE SOUTH (ALONG WITH
VORTICITY LOBE) MOVES NW INTO THE FORECAST AREA AND WILL HELP
ENHANCE THE LLVL CONVERGENCE AND PCP AND WSR 88D IS ALREADY
SHOWING WIDESPREAD SHOWER ACIDITY OFF THE CENTRAL FL EAST
COAST MOVING WNW. HAVE RAISED POPS TO LIKELY TODAY FOR MUCH
OF NE FL AND SHOW A SE-NW POP DISTRIBUTION WITH LOWEST
POPS (20%) IN THE FAR NW. SHOWERS WILL BE WIDESPREAD BUT FAST
MOVING...HAVE GONE WITH TOTAL QPF AMOUNTS NEAR AN INCH ALONG THE
COAST WITH LOWER AMOUNTS INLAND. HAVE OPTED TO GO WITH A WIND
ADVISORY ALONG THE COAST TODAY DUE TO THE STRONG WIND GUSTS
FROM THE BANDS OF SHOWERS AND DAB HAS HAD A GUST TO 42 MPH.
WILL ALSO LET COASTAL FLOOD WATCH TO CONTINUE FOR ONE MORE HIGH TIDE
CYCLE TODAY THEN LET IT EXPIRE. WILL LET HIGH SURF ADVISORY CONTINUE
INTO TONIGHT. AS THE TROUGH AXIS TO THE SOUTH LIFTS NORTH INTO
THE AREA TONIGHT AND WED SHOULD SEE A NOTICEABLE DECREASE IN WINDS
AND WINDS WILL BE BECOME MORE SE. GFS MODEL SOUNDING SHOWS PWATS
NEAR 2 INCHES WED/THURS AND DESPITE LESS DYNAMICS SHOULD STILL
BE MOIST AND UNSTABLE (AFTER HEATING) TO SUPPORT SCATTERED AFTERNOON
AND EVENING SHOWERS/THUNDERSTORMS. WITH LIGHTER WINDS WED NIGHT/EARLY
THURSDAY WILL ALSO SEE AREAS OF FOG.

.LONG TERM (FRI-MON)...ONSHORE FLOW PATTERN WILL CONTINUE THRU THE
WEEKEND WITH A WEAK SFC TROUGH EAST OF THE AREA...A WEAK HIGH NORTH
OF THE AREA. A MID/UPPER LEVEL INVERTED TROUGH IS EXPECTED TO BE
SOUTH OF THE AREA. A STORM SYSTEM IS ANTICIPATED TO SWEEP ACROSS THE
GREAT LAKES SUNDAY NIGHT AND MONDAY DRAGGING A COLD FRONT ALONG THE
GULF COAST AND INTO OUR AREA. PRECIP CHANCES AND TEMPS ARE EXPECTED
TO BE ABOVE CLIMO THRU THE PERIOD.

&&

.AVIATION...BANDS OF SHOWERS WILL CONTINUE TO MOVE IN FROM ATLANTIC
WITH WIDESPREAD ACTIVITY EXPECTED AT ALL TAF SITES. WILL SEE
PREVAILING MVFR IN CIGS/VSBY. WILL SEE NE WINDS WITH FREQUENT
GUSTS TO 20 TO 25 KNOTS...LOW LEVEL WIND SHEAR TIL 12Z.

&&

.MARINE...NO SIGNIFICANT CHANGES PLANNED. OCCASIONAL GUSTS TO GALE
FORCE EXPECTED AND SEAS WILL 14 FEET WELL OFFSHORE THIS MORNING.
WINDS AND SEAS GRADUALLY RELAX TUESDAY-WEDNESDAY WITH SCA ENDING BY
LATE WED ALL MARINE LEGS.

SURF AND COASTAL FLOOD...SURF BREAKERS STILL UPWARDS OF 8 TO 10 FEET
DECREASING TONIGHT. WILL LET HIGH SURF EXPIRE 3 AM WED. TIDES
RUNNING 1 TO 2 FEET ABOVE NORMAL AND MAY SEE MINOR COASTAL FLOODING
ON THIS AFTERNOONS HIGH TIDE. WILL CONTINUE WITH COASTAL FLOOD
ONE MORE FORECAST PERIOD AND LET IT EXPIRE.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 8 AM EDT THIS MORNING FOR DUVAL-FLAGLER-
     NASSAU-ST JOHNS.

     HIGH SURF ADVISORY UNTIL 3 AM EDT WEDNESDAY FOR DUVAL-FLAGLER-
     NASSAU-ST JOHNS.

     COASTAL FLOOD WATCH THROUGH THIS AFTERNOON FOR DUVAL-FLAGLER-
     NASSAU-ST JOHNS.

     WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING
     FOR DUVAL-FLAGLER-NASSAU-ST JOHNS.

     LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR CLAY-PUTNAM.

GA...LAKE WIND ADVISORY UNTIL 8 AM EDT THIS MORNING FOR COASTAL
     CAMDEN-COASTAL GLYNN.

     HIGH SURF ADVISORY UNTIL 3 AM EDT WEDNESDAY FOR COASTAL CAMDEN-
     COASTAL GLYNN.

     COASTAL FLOOD WATCH THROUGH THIS AFTERNOON FOR COASTAL CAMDEN-
     COASTAL GLYNN.

     WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING
     FOR COASTAL CAMDEN-COASTAL GLYNN.

AM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT WEDNESDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 10 AM EDT WEDNESDAY FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH
     TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH
     FL OUT 20 NM.

&&

PP/JH
Hazardous weather outlook, Oct 1, 8:38 PM EDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
838 PM EDT MON OCT 1 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-021000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
838 PM EDT MON OCT 1 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...COASTAL FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT THROUGH EARLY WEDNESDAY...

REFER TO THE COASTAL HAZARD MESSAGE FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

STRONG NORTHEAST FLOW WILL CONTINUE THROUGH TUESDAY NIGHT...THEN
GRADUALLY SUBSIDE. HIGH SURF...RIP CURRENTS...AND THE THREAT OF
COASTAL FLOODING AND BEACH EROSION WILL CONTINUE THROUGH TUESDAY.
RESIDENTS SHOULD STAY TUNED FOR LATER STATEMENTS AND ADVISORIES...
AS WELL AS POSSIBLE WARNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NECESSARY. HOWEVER...COASTAL SPOTTERS ARE
REQUESTED TO REPORT ANY INSTANCES OF COASTAL FLOODING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP/ECZ

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 11:33 PM EDTLake Wind AdvisoryJAXFlagler, Nassau20 hr
Oct 2, 10:36 AM EDTSpecial Marine WarningJAX54 min
Oct 2, 12:00 PM EDTFlood WatchJAXNassau15 hr
Oct 2, 4:26 PM EDTSpecial Marine WarningJAX34 min

Nearby

Wind Advisories in Florida, 2007Wind Advisories in Georgia, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.